Bipolar Disorder Channel
Topics & Medications
Quicklinks
Related Channels

Seroquel Weight Change

Seroquel® (quetiapine fumarate) is a prescription medicine commonly used for treating bipolar disorder and schizophrenia. It is important to know that while taking Seroquel, weight change may occur.
 
Weight gain is a common side effect of Seroquel, occurring in up to 23 percent of people taking the drug. While a small amount of weight gain is typical during treatment with this medication, some people can gain large amounts of weight while taking it. This weight gain is thought to increase the risk of diabetes or other health problems.
 
If you are taking Seroquel and weight gain becomes a problem, talk with your healthcare provider. He or she can give you additional suggestions for dealing with any weight gain. If the problem continues, he or she may recommend adjusting your Seroquel dosage or switching to another medication for schizophrenia or bipolar disorder.
 
(Click Seroquel and Weight Gain for more information, including a list of suggestions for helping with any weight gain.)
 
7 Reasons to Stop Smoking
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.